Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 14, 1996, 3:33 PM PDT for Clark County, Nevada. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1996, 3:33 PM PDT (22:33 UTC)
- Expired
- Jul 14, 1996, 4:30 PM PDT
- In force
- 57 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 142234 FFWLAS NVC003-142330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 333 PM PDT SUN JUL 14 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 430 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...CENTRAL CLARK COUNTY LAS VEGAS DOPPLER RADAR INDICATES A SEVERE THUNDERSTORM WITH VERY HEAVY RAIN OVER EASTERN SECTIONS OF THE LAS VEGAS VALLEY FROM NELLIS AIR FORCE BASE TO NEAR HENDERSON. NEARLY ONE HALF OF AN INCH /0.47/ OF RAIN HAD FALLEN IN THE VICINITY OF LAS VEGAS WASH. REPORTS FROM SKYWARN SPOTTERS AND THE LAS VEGAS FIRE DEPARTMENT INDICATE STREET FLOODING OCCURRING IN THE VICINITY OF HENDERSON. THIS SEVERE THUNDERSTORM AND FLASH FLOOD WARNING REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT FOR CENTRAL CLARK COUNTY. RADAR SHOWS STORMS HAVE WEAKENED AND WERE DISIPATING OVER THE WESTERN SECTIONS OF THE LAS VEGAS VALLEY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. & NEMETH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:24 PM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 14, 2:24 PM PDT, 1 hour 9 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 225 PM PDT SUN JUL 14 1996 IT HAS BEEN A REALLY BUSY AFTERNOON ACRS THE CWA. THE S/W OVR SAN PROVIDED SOME CYCLONIC FLOW FOR AIDING THIS GULF SURGE. PER COOR WITH LAX...NICE COUPLET ON BOTH SIDES OF THE NV/CA BDR ALONG WITH THETA-E/H8 DP AXIS REALLY HELP BLOW UP THESE STORMS. POSSIBLE SEE SOME ACTIVITY OVR THE LAS VALLEY ITSELF THIS EVE WITH SURGE FROM OUTFLOW FROM MCCOLLOUGH RANGE JUST SW OF LAS. THETA-E RDG REMAINS IN PLACE TMW WHICH WL AID IN FURTHER DEVELOPMENT AGAIN OVR SRN NV...SRN CA AND NW AZ. SOME DRYG TO OCCUR NW OF TPH WITH AID OF NRN CA S/W COMING IN. PROBLY SEE SOME LOCAL DIURNAL AFTN BREEZES WITH ENTRANCE OF TROF IN NRN PARTS OF CWA. OTRW SLOW DRYING IN LWR LVLS W TO E THROUGH EXNTDD. LAS3121. CORDERO
In the hours before
Special weather statement, Jul 14, 11:16 AM PDT, 4 hours 17 minutes before
NVZ008-009-AZZ002-003-CAZ019-142015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1117 AM PDT (1117 AM MST) SUN JUL 14 1996 ...SHOWERS AND THUNDERSTORMS OCCURRING OVER CLARK COUNTY IN NEVADA...SOUTHERN MOHAVE COUNTY IN ARIZONA AND SAN BERNANDINO COUNTY IN CALIFORNIA... 1...IN EASTERN SAN BERNANDINO...AT 11 AM PDT LAS VEGAS WEATHER SERVICE AND EDWARDS AIR FORCE DOPPLER RADAR INDICATED NUMEROUS LIGHT SHOWERS ALONG AND SOUTH OF INTERSTATE 40. SHOWERS EXTENDED FROM NEEDLES IN THE COLORADO RIVER VALLEY TO JUST EAST OF THE BARSTOW-DAGGET AREA AND OVER THE TWENTY NINE PALMS MARINE BASE. 2...IN MOHAVE COUNTY...LIGHT SHOWERS WERE EXTENDING FROM ALAMO LAKE TO JUST NORTH OF PARKER DAM ALONG THE SOUTHERN BORDER OF THE COUNTY. 3...IN CLARK COUNTY...SHOWERS AND THUNDERSTORMS WERE DETECTED ALONG THE SHEEP RANGE NEAR THE LINCOLN/CLARK COUNTY BORDER AND IN PORTIONS OF THE SPRING MOUNTAINS RECREATION AREA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NEVADA...MOHAVE COUNTY IN ARIZONA AND SAN BERNANDINO IN SOUTHERN CALIFORNIA THIS AFTERNOON. ANY OF THE SHOWERS OR THUNDERSTORMS ACROSS SOUTHERN NEVADA ...MOHAVE COUNTY IN ARIZONA OR SAN BERNANDINO WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY SHOWERS MAY BE ENCOUNTERED WITH THESE STORMS. VISIBILITY MAY BE REDUCED TO NEAR ZERO AT TIMES ON AREA ROADWAYS. PEOPLE TRAVELLING ALONG I-15 NEAR THE CALIFORNIA AND NEVADA BORDER AND ALONG I-40 IN SAN BERNANDINO SHOULD KEEP AN EXTRA CAUTIOUS EYE ON APPROACHING STORMS. SOMETIMES THE PARENT SHOWER OR THUNDERSTORM CAN BE MILES AWAY. LISTEN TO THIS STATION FOR FURTHER INFORMATION AND STATEMENT|S FROM THE NATIONAL WEATHER SERVICE. CORDERO
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:51 AM PDT | Flash Flood Warning | VEF | Clark | 69 min |
| Jul 14, 11:51 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
| Jul 14, 1:54 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 14, 2:55 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 65 min |
| Jul 14, 3:11 PM PDT | Flash Flood Warning | VEF | Clark | 64 min |
| Jul 14, 3:11 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
| Jul 14, 3:33 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Jul 14, 4:21 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 14, 4:21 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.